Removal of cataract in left eye. Have always been sensitive to drops for dilation

by Meredith B. Dunn
(PA.)

My left eye had the cataract removed on Dec. 10th,2014. I am very sensitive to dilating drops my reg.eye Dr.uses special drops that leave eyes dilated for 1 day. Other drops leave my eyes dilated for 3-5 days.The surgeon had to use all the heavy drops to get the best results for the implanted lens. Surgery went well, went back next day to get dressing off, to learn that my pressure was 51. Given drops that brought pressure to 16, where it has remained. Been back every other day because my iris stayed dilated for the next month. Given new drops today to try to shrink iris. Have been on other drops to shrink the iris. Was told today that the vision is two lines better than last week, but told today that muscle might have been damaged during surgery. Just spoke to regular eye Dr. who said to give it two weeks,and in meantime he will contact his friend at Wills Eye Hospital and see what direction we should go in if it is still not right. I'm scared to death for my vision, and have to live in the dark for now, as lights and any sunshine kill me.

Comments for Removal of cataract in left eye. Have always been sensitive to drops for dilation

Average Rating starstarstarstarstar

Click here to add your own comments

Jul 31, 2017
Rating
starstarstarstarstar
Dilating eye drops
by: Anonymous

Meredith, I do hope your problem is better now. I had cataract surgery on 18 May and vision was wonderful for first week - good distance vision and I could still read without glasses. On 25 May I had post op appointment. Dilating eye drops were splashed into both eyes and vision went very blurry. Next day, my vision was worse in both eyes. Now using the computer makes my eyes sore and reading is not as easy. Non-operated eye became much more blurry for distance than before the drops. My operated eye has permanently small pupil, but even so I have terrible trouble after dark with streaks of light everywhere, streaks around the moon and double vision, dazzling glare from car headlights and illuminated signs totally blurry. The doctors say the eye drops cannot cause this, but there is no other explanation for an overnight total change in vision. Am just being told it should get better.

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Your experience of surgery.